Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 789, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 27, 2001, 4:06 AM CST for Concordia Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 27, 2001, 4:06 AM CST (10:06 UTC)
- Expired
- Nov 27, 2001, 4:45 AM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 121 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS54 KJAN 271008 SVRJAN LAC029-271045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 406 AM CST TUE NOV 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 445 AM CST * AT 406 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 17 MILES SOUTHWEST OF VIDALIA...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CONCORDIA PARISH LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3128 9183 3120 9168 3133 9155 3145 9171
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:25 AM CST, 41 minutes earlier.
Area forecast discussion, Nov 27, 3:25 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 AM CST TUE NOV 27 2001 CORRECTED TO ADD FLOOD WATCH FOR NORTHWEST AND WEST CENTRAL ZONES ANOTHER COMPLEX WEATHER SITUATION IS TAKING SHAPE THROUGH THE SHORT TERM PERIOD. A POTENTIAL FLOODING SITUATION IS DEVELOPING OVER WESTERN PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON AND TONIGHT WITH SOME SEVERE STORMS POSSIBLE ACROSS THE FORECAST AREA TODAY. THERE APPEARS TO BE A GOOD POSSIBILITY OF SIGNIFICANT SEVERE WEATHER ACROSS THE FORECAST AREA FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THUNDERSTORMS ARE ALREADY ONGOING AT THE PRESENT TIME OVER WESTERN PORTIONS OF THE FORECAST AREA. THIS THUNDERSTORM ACTIVITY IS IN ADVANCE OF A COLD FRONT THAT IS LOCATED FROM WESTERN ILLINOIS SOUTHWARD ACROSS EASTERN ARKANSAS AND INTO NORTHWESTERN LOUISIANA. THIS FRONT IS EXPECTED TO PUSH EASTWARD TO A POSITION ORIENTED FROM NORTHEAST TO SOUTHWEST ACROSS MISSISSIPPI BY EARLY AFTERNOON TODAY. THEN...THE FRONT WILL REMAIN NEARLY STATIONARY OR POSSIBLY MOVE WESTWARD INTO WESTERN MISSISSIPPI BY WEDNESDAY MORNING. BY LATE WEDNESDAY AFTERNOON...A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE FRONT IN SOUTHWEST MISSISSIPPI AND MOVE NORTH-NORTHEAST ALONG THE FRONTAL BOUNDARY. AN UPPER LEVEL TROUGH FINALLY PUSHES THE SURFACE BOUNDARY EAST OF THE AREA ON THURSDAY...USHERING IN MUCH COOLER AND DRIER AIR FOR THURSDAY. A FLOOD WATCH WILL BE ISSUED FOR TODAY AND TONIGHT FOR COUNTIES AND PARISHES ALONG AND WEST OF A WINNSBORO...LOUISIANA TO ROLLING FORK TO GREENWOOD TO GRENADA...MISSISSIPPI LINE. THIS AREA HAS ALREADY HAD SIGNIFICANT RAINFALL OVERNIGHT...WITH MORE RAIN IN STORE FOR TODAY AND TONIGHT. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE ACROSS THE FORECAST AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE GREATEST THREAT...BUT A FEW TORNADOES COULD ALSO BE POSSIBLE...MAINLY IN PORTIONS OF MISSISSIPPI EAST OF THE COLD FRONT. WILL ONLY MENTION SEVERE IN FIRST PERIOD AT THIS TIME...BUT BELIEVE SEVERE STORMS COULD BE POSSIBLE THROUGHOUT THE PERIOD ALL THE WAY INTO WEDNESDAY NIGHT WITH THE STRONGEST THREAT OF SEVERE STORMS FROM WEDNESDAY EVENING INTO WEDNESDAY NIGHT AHEAD OF THE STRONG COLD FRONT. UPPER LEVEL WINDS ALSO LOOK VERY FAVORABLE FOR SEVERE STORM DEVELOPMENT BY WEDNESDAY NIGHT AS THE LOWER MISSISSIPPI VALLEY COULD BE IN THE RIGHT FRONT QUADRANT OF THE UPPER LEVEL JET. WILL KEEP CATEGORICAL POPS THROUGH WEDNESDAY NIGHT FOR WESTERN HALF OF FORECAST AREA. POPS FOR THE FIRST THREE PERIODS WILL BE IN THE 50 TO 6O PERCENT RANGE FOR THE EAST CENTRAL AND SOUTHEAST ZONES. FOR TEMPERATURES...WILL GO ABOVE AVN/NGM GUIDANCE FOR TODAY SINCE TEMPERATURES AT 3 AM AT JACKSON AND MERIDIAN ARE STILL AROUND 70...WHICH WAS CLOSE TO THE FORECAST HIGH FOR MODEL GUIDANCE FOR TODAY. WILL GENERALLY STAY A BIT HIGHER THAN MODEL GUIDANCE THROUGH WEDNESDAY...THEN WILL GO CLOSER TO NGMS WARMER TEMPERATURES FOR WEDNESDAY NIGHT. IN THE EXTENDED...THE FRONT PUSHING THROUGH FROM WEDNESDAY NIGHT INTO THURSDAY WILL BRING IN MUCH COOLER DRIER WEATHER FOR THE EXTENDED PERIOD. EXPECT DRY WEATHER WITH SEASONAL TEMPERATURES. PRELIM NUMBERS JAN 73/64/72/53 999+ MEI 75/63/74/56 7669 .JAN... MS...FLOOD WATCH NORTHWEST MISSISSIPPI ZONES. LA...FLOOD WATCH EXTREME NORTHEAST LA ZONES. AR...FLOOD WATCH EXTREME SOUTHEAST AR ZONES. 15
In the hours before
Local storm report, Nov 26, 11:41 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CST MON NOV 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM GRAND LAKE AR 0.75 INCH HAIL
11/26/01 CHICOT REPORTED BY CHICOT COUNTY
EMA.
1045 PM PACE MS 0.75 INCH HAIL
11/26/01 BOLIVAR REPORTED BY BOLIVAR
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:14 PM CST | Tornado Warning | JAN | East Carroll, West Carroll | 46 min |
| Nov 27, 6:35 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 2 hr |
| Nov 27, 8:55 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.